zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global version of the Cauchy-Kovalevskaia theorem for nonlinear PDEs. (English) Zbl 0733.35002

The main result of this paper is the proof of the following result. There exist generalized solutions to the n-th order, nonlinear, analytic differential equation

D t m U(t,y)=G(t,y,···,D t p D y q U,···),y n-1 ,

0p<m, q a multi-index with p+|q|m, which satisfy the noncharacteristic Cauchy data

D t p U(t 0 ,y)=g p (y),0p<m·

The result is global and relies on previous work of the author and others on the nonlinear theory of generalized functions. The paper is very elegant but it is quite difficult as well.

MSC:
35A10Cauchy-Kowalewski theorems
35D05Existence of generalized solutions of PDE (MSC2000)
35G25Initial value problems for nonlinear higher-order PDE
References:
[1]Colombeau, J. F.: New Generalized Functions and Multiplication of Distributions, North-Holland Mathematics Studies, vol. 84, North-Holland, Amsterdam, 1984.
[2]Colombeau, J. F.: Elementary Introduction to New Generalized Functions, North-Holland Mathematics Studies, vol. 113, North-Holland, Amsterdam, 1985.
[3]Ghidaglia, J. M. and Temam, R.: Attractors for damped nonlinear hyperbolic equations, J. Math. Pures Appl. 66 (1987), 273-319.
[4]Narasimhan, R.: Analysis on Real and Complex Manifolds, Masson, Paris, 1973.
[5]Oberguggenberger, M.: Private Communication, 1986.
[6]Oxtoby, J. C.: Measure and Category, Springer-Verlag, Heidelberg, 1971.
[7]Richtmyer, R. D.: Principles of Advanced Mathematical Physics, vol. 2, Springer-Verlag, New York, 1981.
[8]Rosinger, E. E.: Distributions and Nonlinear Partial Differential Equations, S[ringer Lecture Notes in Mathematics, 684, Springer-Verlag, Heidelberg, 1978.
[9]Rosinger, E. E.: Nonlinear Partial Differential Equations, Sequential and Weak Solutions, North-Holland Mathematics Studies, vol. 44, North-Holland, Amsterdam, 1980.
[10]Rosinger, E. E.: Generalized Solutions of Nonlinear Partial Differential Equations, North-Holland Mathematics Studies, vol. 146, North-Holland, Amsterdam, 1987.
[11]Rosinger, E. E.: Nonlinear Partial Differential Equations, An Algebraic View of Generalized Solutions, North-Holland Mathematics Studies (to appear).
[12]Schwartz, L.: Théorie des Distributions, Hermann, Paris, 1950.
[13]Schwartz, L.: Sur L’impossibilité de la Multiplication des Distributions, C.R. Acad. Sci. Paris 239 (1954), 847-848.
[14]Temam, R.: Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1988.